Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 33, NWS Midland/Odessa, TX

March 30, 200818 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 30, 2008, 2:37 PM CDT for 18 counties in Texas. It took effect at Mar 31, 2008, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 2:37 PM CDT (19:37 UTC)
In effect from
Mar 31, 2008, 12:00 PM CDT
Expired
Mar 31, 2008, 10:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 301937
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT SUN MAR 30 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS
EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE
NORTHWESTERN PERMIAN BASIN FOR SOUTHWEST 20 FOOT WINDS OF 20 MPH
OR HIGHER...RELATIVE HUMIDITY LESS THAN 15 PERCENT AND VERY HIGH
TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS ALSO IN EFFECT MONDAY AFTERNOON AND
EVENING FOR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND AREAS
WEST OF THE PECOS RIVER WITH THE EXCEPTION OF THE BIG BEND.

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON AND EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS
REGION...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS
REGION AND THE NORTHWESTERN PERMIAN BASIN AS SOUTHWEST WINDS
CONTINUE TO INCREASE AND HUMIDITIES DROP WEST OF A DRYLINE. THE
DRYLINE WILL RETREAT WESTWARD TO NEAR THE PECOS RIVER VALLEY
TONIGHT...HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
MONDAY AND SPREAD ACROSS THE REGION WITH THE EXCEPTION OF THE BIG
BEND AREA.

NMZ114-115-TXZ045-046-050-057>059-258-310400-
/O.UPG.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
/O.NEW.KMAF.FW.W.0033.080331T1700Z-080401T0300Z/
/O.CON.KMAF.FW.W.0032.000000T0000Z-080331T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
237 PM CDT SUN MAR 30 2008 /137 PM MDT SUN MAR 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
/7 PM MDT/ THIS EVENING. 

SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS
REGION THIS AFTERNOON THROUGH EARLY THIS EVENING. STRONGEST WIND
SPEEDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS. THESE CONDITIONS
WILL BE LIKELY AGAIN MONDAY AFTERNOON AND EVENING BUT WILL SPREAD
TO ALL BUT THE BIG BEND AREA.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.


$$

TXZ047-048-051>053-060>063-067>070-074-075-080-310400-
/O.UPG.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
/O.NEW.KMAF.FW.W.0033.080331T1700Z-080401T0300Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
237 PM CDT SUN MAR 30 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS NEAR 35
MPH... ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT... AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER THE MARFA AND STOCKTON
PLATEAUS...THE DAVIS MOUNTAINS...AND THE PERMIAN BASIN MONDAY
AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
3 follow-up statements
000 
WWUS84 KMAF 310147
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT SUN MAR 30 2008

...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON AND EVENING
FOR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND AREAS WEST OF
THE PECOS RIVER WITH THE EXCEPTION OF THE BIG BEND FOR 20 FOOT
WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15
PERCENT...AND HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON MONDAY AS
AN UPPER LEVEL SYSTEM MOVES NORTH OF THE AREA AND WESTERLY WINDS
BEGIN TO INCREASE. CONTINUED UNSEASONABLY WARM DAYTIME
TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE
SINGLE DIGITS ACROSS MUCH OF THE AREA. STRONGEST WINDS ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW
MEXICO...AND THE NORTHWESTERN PERMIAN BASIN.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
311200-
/O.CON.KMAF.FW.W.0033.080331T1700Z-080401T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
847 PM CDT SUN MAR 30 2008 /747 PM MDT SUN MAR 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ MONDAY...

SOUTHWESTERLY WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS NEAR 35
MPH... ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT... AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER THE MARFA AND STOCKTON
PLATEAUS...THE DAVIS MOUNTAINS...AND THE PERMIAN BASIN MONDAY
AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

13
000 
WWUS84 KMAF 311009
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 AM CDT MON MAR 31 2008

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 10 PM CDT FOR ALL 
OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY... 
BIG BEND AND LOWER TRANS PECOS STRONG SOUTHWEST TO WEST WINDS... 
RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER...

.VERY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE THIS 
MORNING AS WESTERLY WINDS INCREASE TO 20 MPH OR GREATER OVER 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS.  RH/S WILL DROP INTO 
THE SINGLE DIGITS AREAWIDE...AND ALONG WITH DRY FUELS AND GUSTY 
WINDS CREATE VERY HIGH TO EXTREME FIRE DANGER. 

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
312100-
/O.CON.KMAF.FW.W.0033.080331T1700Z-080401T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
509 AM CDT MON MAR 31 2008 /409 AM MDT MON MAR 31 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING...

SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS NEAR 35 
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT
AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS OVER ALL OF SOUTHEAST NEW MEXICO AND MOST OF
WEST TEXAS TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE THIS
EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 311954
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT MON MAR 31 2008

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 10 PM CDT FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO
VALLEY...BIG BEND AND LOWER TRANS PECOS STRONG SOUTHWEST TO WEST
WINDS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE GUADALUPE MOUNTAINS AND THE
ADJACENT PLAINS IN TEXAS AND SOUTHEASTERN NEW MEXICO...

.VERY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY AS
WINDY CONDITIONS AND DRY AIR CONTINUES ACROSS THE WARNING AREA.
EXTREME FIRE DANGER CONDITIONS MAY DEVELOP ONCE AGAIN WEDNESDAY IN
THE GUADALUPE MOUNTAINS.

NMZ114-115-TXZ057-258-010400-
/O.NEW.KMAF.FW.A.0029.080402T1900Z-080403T0300Z/
/O.CON.KMAF.FW.W.0033.000000T0000Z-080401T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
254 PM CDT MON MAR 31 2008 /154 PM MDT MON MAR 31 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS NEAR 40
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10
PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER ALL OF SOUTHEAST NEW MEXICO
AND MOST OF WEST TEXAS TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE
THIS EVENING ALLOWING THE FIRE DANGER TO EASE.

EXTREME FIRE WEATHER CONDITIONS WILL BE POSIBLE AGAIN WEDNESDAY IN
THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS IN TEXAS AND
SOUTHEASTERN NEW MEXICO AS WINDS INCREASE TO 15 TO 25 MPH AND
RELATIVE HUMDITIES DROP BELOW 15 PERCENT.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-058>063-067>070-074-075-080-010300-
/O.CON.KMAF.FW.W.0033.000000T0000Z-080401T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
254 PM CDT MON MAR 31 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS NEAR 40
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10
PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF WEST TEXAS TODAY.
WIND SPEEDS ARE EXPECTED TO DECREASE THIS EVENING ALLOWING THE
FIRE DANGER TO EASE.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:26 PM CDT, 11 minutes earlier.

Area forecast discussion, Mar 30, 2:26 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT SUN MAR 30 2008

.DISCUSSION...
A MAINLY BRISK WEST OR SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE
FIRST HALF OF THE WEEK AND BECOME WEST TO NORTHWEST THEREAFTER.
THE DRYLINE LATE TODAY IS PUSHING INTO THE EASTERN PERMIAN BASIN AS
THE SOUTHWEST FLOW ALOFT HAS MODIFIED THE ENVIRONMENT WITH LACK
OF HEIGHT FALLS AIDING AS WELL. THINK THE DRYLINE WILL BE INACTIVE
LATE TODAY DUE TO THE LACK OF A SIGNIFICANT SHORTWAVE
AND HEIGHT FALLS...HOWEVER AFTER MIDNIGHT HEIGHTS WILL FALL WITH
THE APPROACH OF AN UPPER LEVEL TROUGH INTO THE ROCKIES. WILL CONTINUE
THE SLIGHT POPS FOR SHOWERS AND THUNDERSTORMS LATE TONIGHT AND EARLY
MONDAY BUT WILL NOT MENTION SEVERE DUE TO LATE NIGHT ACTIVITY WITH
THE UPPER TROUGH PASSING WELL NORTH OF THE REGION. BY LATER MONDAY
IT WILL TURN DRY AND BREEZY TO WINDY BEHIND THE DRYLINE. A HIGH WIND
WARNING WILL BE ISSUED MONDAY THIS PACKAGE FOR THE GUADALUPE
MOUNTAINS.

THE NEXT NORTHERN STREAM FRONT IS STILL DUE IN MONDAY NIGHT WITH MUCH
COOLER TEMPERATURES MONDAY NIGHT AND TUESDAY. WITH A RATHER FLAT
FLOW ALOFT NOT ANTICIPATING ANY PRECIPITATION WITH THE FRONT. A
DRYLINE WILL FORM IN THE SOUTHWEST FLOW ALOFT WEDNESDAY AND
THURSDAY. BETTER CHANCE OF CONVECTION MAY BE WEDNESDAY NIGHT IN THE
EASTERN PERMIAN BASIN EAST OF THE DRYLINE AS HEIGHTS FALL AS AN
UPPER LEVEL SYSTEM TRANSLATES FROM THE WEST COAST TO THE SOUTHERN
ROCKIES. THIS IS ALREADY ACCOUNTED FOR IN THE GRIDS.

THE FLOW WILL TURN WEST TO NORTHWEST ALOFT THURSDAY AS THE UPPER
TROUGH PASSES BY TO THE NORTH WITH BREEZY TO VERY WINDY AND DRY
CONDITIONS PROBABLE. THE COLD FRONT ASSOCIATED WITH THE SYSTEM
WILL DROP TEMPERATURES BACK TO NEAR NORMAL VALUES FRIDAY.

NEXT WEEKEND LOOKS LIKE A NORTHWEST FLOW ALOFT REGIME. QUALITY OF
MOISTURE RETURN IS STILL UNKNOWN AND AN UPPER RIDGE MAY
BUILD ACROSS THE SOUTHWEST UNITED STATES...WENT DRY FOR NOW.

&&

.FIRE WEATHER...
WINDS ARE SLOWING INCREASING THIS AFTERNOON BUT WILL STILL PROBABLY
ONLY BE MARGINAL FOR RED FLAG CONDITIONS WITH THE EXCEPTION OF THE
HIGHER ELEVATIONS OF EDDY AND CULBERSON COUNTIES. RED FLAG
CONDITIONS WILL SPREAD ACROSS MORE OF THE AREA TOMORROW AS AN UPPER
TROUGH MOVES ACROSS THE ROCKIES INCREASING WESTERLY FLOW FROM THE
UPPER LEVELS DOWNWARD. SOUTHEASTERN NEW MEXICO AND THE NORTHWESTERN
PERMIAN BASIN SHOULD HIT RED FLAG CRITERIA WITH MORE MARGINAL
CONDITIONS IN THE EASTERN AND SOUTHERN BASIN. WILL GO AHEAD AND BUMP
THE FIRE WX WATCH TO A WARNING TOMORROW FOR ALL BUT THE FAR SOUTHERN
CWA AS THE FUELS ARE JUST SO DRY RIGHT NOW. A COLD FRONT WILL HELP
CONDITIONS TUESDAY AND WEDNESDAY BUT EXPECT MORE FIRE WEATHER
CONCERNS BY THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              57  83  46  68  /  20  10   0  10
CARLSBAD NM                53  85  45  74  /  10   0   0  10
DRYDEN TX                  60  89  59  81  /  20  10   0  10
FORT STOCKTON TX           58  86  54  75  /  10  10   0  10
GUADALUPE PASS TX          53  78  41  72  /  10   0   0   0
HOBBS NM                   51  85  46  69  /  10   0   0   0
MARFA TX                   41  80  38  77  /  10   0   0   0
MIDLAND INTL AIRPORT TX    57  84  47  70  /  20  10   0  10
ODESSA TX                  56  86  47  71  /  20  10   0  10
WINK TX                    53  92  48  79  /  10   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM
     CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...LOVING...
     REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
     54 CORRIDOR.

&&

10/12
Hazardous weather outlook, Mar 30, 12:40 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 PM CDT SUN MAR 30 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311745-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1240 PM CDT SUN MAR 30 2008 /1140 AM MDT SUN MAR 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY...WARM AND WINDY CONDITIONS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...
THE SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION
AND THE NORTHWESTERN PERMIAN BASIN THIS AFTERNOON AND EARLY THIS
EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE PERMIAN BASIN
AND THE LOWER TRANS PECOS REGION TONIGHT. A FEW THUNDERSTORMS
THAT DEVELOP TONIGHT COULD APPROACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS MONDAY AFTERNOON AND EVENING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:14 AM CDTRed Flag WarningMAFAndrews, Dawson, Gaines, Loving14 hr
Mar 30, 2:34 PM CDTHigh Wind WarningMAF31 hr
Mar 30, 4:46 PM CDTSevere Thunderstorm WarningMAFPecos59 min
Mar 30, 6:11 PM CDTSevere Thunderstorm WarningMAFPecos64 min

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.